MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT; SEE H10

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT; SEE H10
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that a patient, underwent a bilateral knee replacement initial surgery on (b)(6) 2014.The patient was implanted with a optetrak devices.Specifically, implanted with a optetrak posterior stabilized tibial insert, along with optetrak stems, optetrak patellas, optetrak screws, optetrak tibial trays, and optetrak posterior stabilized femoral components.Following the surgery, the patient began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.The patient underwent a right knee revision surgery on (b)(6) 2022, approximately 8 years post initial procedure and was implanted with a different device.The patient continues to experience pain and discomfort on a daily basis in both of her knees which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Event or Problem Description
Additional information received via legal department-revision for right total knee arthroplasty on (b)(6) 2022.Preoperative diagnosis- failed right total knee arthroplasty secondary to polyethylene wear.Findings: broken post and delaminated polyethylene insert/grossly loose femoral component.73 yo female.Physical examination and imaging studies were consistent with aseptic failure due to polyethylene wear.The femoral component was loose.The posterior stabilized post was fractured.The fracture tip was identified and removed.There were pieces of polyethylene that were encountered during the case and were removed and saved with the final specimen.Soft tissue was sent for permanent culture and pathology.It was apparent that the femoral component was grossly loose and was removed by hand.There was some bone loss both distally and posteriorly but nothing excessive.The patella was inspected and found to be in good condition and compatible.A sterile dressing was applied, she was awakened and extubated.She tolerated the procedure well and there were no known complications and taken to the recovery room in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b1, b5, b7, d1, d4 all, d10, g4 510k, h6 medical device problem code, h7, h9 d10.Concomitants: (b)(6), 203-90-03 - 11-3978 stablecut gts osc system 6105x19x1.27, (b)(6), 02-010-01-0310 - logic femoral ps cem right sz 1, (b)(6), 203-96-41 - (11-3974) stryker sys 6 90x13x1.27, (b)(6), 02-012-41-1010 - logic tibia traptray cem sz 1f/1t, (b)(6), 200-02-29 - three peg patella 29mm, (b)(6), 204-32-01 - fluted stem extension 11l x 12 mm, (b)(6), 201-78-15 - holding pin mini sharp point 4 pk, (b)(6), 204-70-00 - tibial stem ext.Screw, (b)(6), 201-78-81 - 3" trocar, mod.Hex 2pk, (b)(6), 201-78-81 - 3" trocar, mod.Hex 2pk, (b)(6), 203-96-42 - 11-4132 stryker sys 6 90x13/21x1.19.
 
Additional Manufacturer Narrative
The revision reported was likely the result of polyethylene wear, prosthesis fracture, and femoral loosening as stated in the legal documentation.The aseptic (non-infected) femoral loosening may have been the result of an insufficient bond between the femoral component and/or patient-related conditions.The extent and root cause of the polyethylene wear, prosthesis fracture, and femoral loosening cannot be determined as the devices were not available for evaluation, and radiographs and photographs were not provided with the submission.

Brand Name
LOGIC TIBIA PS MOD INSRT
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
matt collins
3523771140
MDR Report Key16368737
Report Number1038671-2023-00141
Device Sequence Number7543761
Product Code JWH
UDI-Device Identifier10885862001696
UDI-Public10885862001696
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number02-012-35-1011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/13/2023
04/12/2024
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/12/2023
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale